Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 17, 2011, 4:30 PM EDT for Palm Beach County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 17, 2011, 5:07 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 134 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS52 KMFL 172030
SVRMFL
FLC099-172130-
/O.NEW.KMFL.SV.W.0048.110617T2030Z-110617T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 530 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME NORTH CENTRAL PALM BEACH COUNTY...AND MOVING
SOUTHWEST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5
MILES WEST OF LION COUNTRY SAFARI AND MOVING NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 2667 8040 2667 8064 2696 8057 2696 8037
2696 8027
TIME...MOT...LOC 2029Z 030DEG 4KT 2694 8042
$$
GREGORIA1 follow-up statement
583
WWUS52 KMFL 172107
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EDT FRI JUN 17 2011
FLC099-172117-
/O.CAN.KMFL.SV.W.0048.000000T0000Z-110617T2130Z/
PALM BEACH FL-
507 PM EDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...NICKEL SIZED HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE
BETWEEN CANAL POINT AND THE MARTIN COUNTY LINE.
STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2667 8040 2667 8064 2696 8057 2696 8037
2696 8027
TIME...MOT...LOC 2107Z 030DEG 4KT 2690 8044
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:55 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 17, 3:55 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 355 PM EDT FRI JUN 17 2011 .UPDATE...ISOLATED SEVERE TSTORMS ARE BECOMING A CONCERN ACROSS THE LAKE OKEECHOBEE REGION TO EASTERN COLLIER COUNTY...GIVEN SUCH STRONG SURFACE HEATING (UPPER 90S) AND EXCELLENT LAPSE RATES IN THE HAIL GROWTH LAYER ALONG WITH MID LEVEL DRY AIR. JUST EXTREMELY HIGH INSTABILITY. DAMAGING WINDS 60-70 MPH AND GOLF BALL HAIL IS POSSIBLE. THE HAZARDOUS WX OUTLOOK WAS UPDATED FOR THIS SEVERE POTENTIAL. /GREGORIA && .DISCUSSION...ALOFT RIDGES ARE LOCATED OVER N FL AND OVER THE NW CARIBBEAN WITH A SMALL AND WEAK TROUGH SQUEEZED BETWEEN OVER S FL. THIS IS ALLOWING SUBSIDENCE TO OCCUR OVER THE LOCAL AREA AND EVEN THOUGH THE SURFACE RIDGE AXIS TO THE NORTH HAS ALLOWED THE SE FLOW TO INCREASE LOW LVL MOISTURE OVER THE PAST 24 HRS, SHRA AND TS ARE HAVING A HARD TIME DEVELOPING. EVENTUALLY STRONG HEATING, HIGH LOW LVL MOISTURE CONTENT, AND SURFACE CONVERGENCE FROM SEA BREEZES WILL PRODUCE SCT CONVECTION, BUT MAINLY INTERIOR AND JUST INLAND FROM THE WEST COAST. THROUGH THE WEEKEND MOISTURE LVLS WILL INCREASE AND AT TIMES CLIMB TO AROUND 2" PWATS AS AN INVERTED TROUGH PASSES TO THE SOUTH. THE REGION WILL REMAIN MOSTLY UNDER THE INFLUENCE OF SURFACE RIDGE WITH THE AXIS OF THE RIDGE REMAIN NORTH OF THE AREA. SEA BREEZE CONVERGENCE WILL BE THE MAIN STORM FOCUS WITH MOST CONVECTION BEING INTERIOR AND WEST WITH THE SE FLOW. NEXT WEEK SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY/AFTERNOON, HOWEVER MODELS DO VARY SLIGHTLY WITH THE PLACEMENT OF THE UPPER RIDGE AND TROUGH OVER THE REGION WHICH MAY SLIGHTLY RAISE OF LOWER POPS DEPENDING WHERE THE PLACEMENT OF EACH FEATURE IS. && .AVIATION...SCT TO BKN CU FIELD WITH BASES AROUND 4 KFT WILL CONTINUE TO DEVELOP THROUGH THE MID/LATE AFTERNOON PERIOD AS TEMPERATURES RISE AND THE EAST COAST SEA BREEZE CONTINUES TO PENETRATE INLAND. OUTSIDE OF A FEW SHOWERS THAT HAVE ALREADY DEVELOPED ALONG THE SEA BREEZE JUST WEST OF TMB...MOST OF THE AFTERNOON ACTIVITY IS EXPECTED TO REMAIN FURTHER INLAND AND TOWARD THE GULF COAST AREAS OVER COLLIER...HENDRY AND GLADES COUNTIES THROUGH THE EARLY EVENING PERIOD. THE PRIMARY LOW-LEVEL FLOW WILL REMAIN OUT OF THE SOUTHEAST THROUGH THE 24 HR TAF PERIOD IN THE LIGHT TO MODERATE RANGE. WILL ONLY INSERT VCTS FOR THE APF TERMINAL AT THIS TIME AS THE HEAVIEST SHOWERS AND STORMS SHOULD REMAIN JUST INLAND. ANY STORMS THAT DO AFFECT THE TERMINAL...BRIEF MVFR PERIODS WILL BE POSSIBLE DUE TO REDUCED VSBYS/CIGS. A RETURN OF VFR CONDITIONS WILL BE EXPECTED THROUGH THE OVERNIGHT PERIOD WITH LIGHT WINDS. FOR SATURDAY...VERY SIMILAR CONDITIONS WILL BE EXPECTED WITH SOUTHEAST WINDS CONTINUING. 85/AG && .MARINE...THE RIDGE AXIS IS EXPECTED TO REMAIN NORTH OF THE AREA INTO EARLY NEXT WEEK WHICH WILL KEEP THE REGION IN A GENTLE TO MODERATE SOUTHEAST FLOW. THIS WILL ALSO KEEP SEAS AT 4 FEET OR LESS THROUGH THE PERIOD. && .FIRE WEATHER...MOISTURE LEVELS ARE EXPECTED TO REMAIN OUT OF CRITICAL VALUES THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 77 90 / 10 30 30 40 FORT LAUDERDALE 80 90 79 89 / 10 30 30 40 MIAMI 79 92 79 90 / 10 30 30 40 NAPLES 76 92 74 91 / 20 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...04/AT AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 17, 3:44 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 344 PM EDT FRI JUN 17 2011 FLZ063-066>075-168-172>174-180400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 344 PM EDT FRI JUN 17 2011 ...A FEW SEVERE THUNDERSTORMS POSSIBLE LAKE OKEECHOBEE REGION THROUGH EARLY THIS EVENING.... ...AFTERNOON HEAT INDICES 100 TO 104 DEGREES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY EVENING WITH THE HIGHEST CHANCE ACROSS THE LAKE OKEECHOBEE REGION AND TOWARD THE GULF COAST. A FEW THUNDERSTORMS ACROSS INTERIOR COLLIER...GLADES...HENDRY...AND INTERIOR PALM BEACH COUNTY MAY BECOME SEVERE CONTAINING DAMAGING WINDS AND LARGE HAIL. WIND: DAMAGING WINDS OF 60 TO 70 MPH WILL BE POSSIBLE ACROSS THE LAKE OKEECHOBEE REGION INTO EASTERN COLLIER COUNTY. HAIL: LARGE HAIL OF HALF DOLLAR TO GOLF BALL SIZE WILL BE POSSIBLE ACROSS THE LAKE OKEECHOBEE REGION. TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104 DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON, EXCEPT THE IMMEDIATE EAST AND WEST COASTS. RIP CURRENTS: SOUTHEAST WINDS AROUND 10 KNOTS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jun 17, 3:36 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 336 PM EDT FRI JUN 17 2011 FLZ067-172015- INLAND PALM BEACH COUNTY FL 336 PM EDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN AND CENTRAL RURAL PALM BEACH COUNTY * UNTIL 415 PM EDT * AT 331 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A RAPIDLY DEVELOPING THUNDERSTORM 13 MILES EAST OF OKEELANTA...AND MOVING NORTHWEST AT 5 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND STATE ROAD 880. ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP FURTHER TO THE NORTH ACROSS NORTH CENTRAL RURAL PALM BEACH COUNTY. THESE STORMS COULD MOVE INTO THE SOUTH BAY...BELLE GLADE...AND PAHOKEE AREAS BY 430 PM. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2656 8077 2685 8042 2656 8036 2641 8054 TIME...MOT...LOC 1934Z 148DEG 6KT 2654 8051 GREGORIA
Special weather statement, Jun 17, 3:43 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT FRI JUN 17 2011
FLZ070-071-172030-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL
343 PM EDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BROWARD COUNTY
EAST CENTRAL COLLIER COUNTY
* UNTIL 430 PM EDT
* AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MICCOSUKEE SERVICE
PLAZA...AND MOVING NORTHWEST AT 10 MPH. ADDITIONAL STRONG STORMS
WERE DEVELOPING OVER THE BIG CYPRESS OF EASTERN COLLIER COUNTY.
* THE STORM WILL AFFECT...
BIG CYPRESS NATIONAL PRESERVE...
MICCOSUKEE SERVICE PLAZA...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2626 8128 2625 8127 2626 8088 2633 8088
2633 8074 2607 8065 2587 8118
TIME...MOT...LOC 1943Z 157DEG 7KT 2612 8078
GREGORIASpecial weather statement, Jun 17, 4:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 423 PM EDT FRI JUN 17 2011 FLZ066-067-070-071-172100- HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND PALM BEACH COUNTY FL 423 PM EDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BROWARD COUNTY SOUTHWESTERN PALM BEACH COUNTY SOUTHEASTERN HENDRY COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 500 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MICCOSUKEE SERVICE PLAZA TO MILE MARKER 60 ON ALLIGATOR ALLEY...AND MOVING NORTHWEST AT 10 MPH. * THE LINE OF STORMS WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY... HOLEY LAND WILDLIFE MANAGEMENT AREA... BIG CYPRESS SEMINOLE INDIAN RESERVATION... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STRONG THUNDERSTORMS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2604 8057 2608 8107 2632 8132 2650 8070 TIME...MOT...LOC 2022Z 137DEG 9KT 2627 8081 2618 8105 GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:10 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Jun 17, 3:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jun 17, 3:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 17, 4:23 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jun 17, 4:33 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 42 min |
| Jun 17, 4:57 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 17, 5:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jun 17, 5:12 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry, Palm Beach | 38 min |
| Jun 17, 5:34 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Jun 17, 5:57 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Jun 17, 6:01 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 59 min |
| Jun 17, 6:30 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 109 min |
| Jun 17, 7:01 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.